MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LINER NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LINER NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1218-28-050
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Implantation of a hip-tep right side because of hip-head necrosis on (b)(6) 2007.In (b)(6) 2020 a conspicuous sound was heard in the hip, no trauma, since (b)(6) 2020 strong pain.Revision on (b)(6) 2020 because of dislocation of inlay.Contact of ceramic hip head to cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.No evidence was found indicating product error was a contributing factor.The need for corrective action was not indicated.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot : no anomalies or deviations were found during the review.
 
Event or Problem Description
Medical records reviewed: patient received primary right total hip endoprosthesis on (b)(6) 2007 to address acute femoral head necrosis.On (b)(6) 2020, patient experienced a right hip snapping sound when getting up from a squatting/stooping position, resulting in acute, severe pain in the right hip.When walking, a noticeable squeaking and creaking sound was audible from her hip.There was no related trauma or fall event associated with this onset.Radiological diagnosis showed uncentering of the femoral head, indicative of inlay dislocation with metal-to-ceramic contact of the artificial hip joint."advanced wear is found with decentering of the head and likely complete wear of the plastic inlay.No classic signs of loosening at the cup or shaft were found".This required immediate re-operation with inlay/acetabular replacement.It is noted that this is a single examination.A series of comparative x-rays over time is required to definitively diagnose polyethylene bearing wear by radiographs alone.The revision procedure was conducted on 07/31/2020.Revising surgeon noted that the ceramic femoral head had made contact with the uncovered metal acetabular cup.The radiologist had suggested the possibility of polyethylene bearing wear, but the revising surgeon only noted that the liner was "dislocated and sitting only loosely in the acetabular cup" and was easily removed.There was no mention of any polyethylene bearing wear, just scoring of the cup from the ceramic head contacting it, secondary to the disassociated liner.The radiographic evidence for possible liner wear was not conclusive, only possible, given the current information.If new information becomes available, then this coding mat be updated.Lab results provided are not dated, but with respect to a slightly elevated crp, physician reported: "the blood count and crp results over time were normal.Given normal wound conditions, the continued elevation of crp values is deemed physiological in this postoperative patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device found evidence to support disassociation of the liner from the cup while implanted, as well as evidence of wear and device fracture.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot :1) quantity manufactured: (b)(4).2) date of manufacture: 30-aug-2007 3) any anomalies or deviations identified in dhr: none 4) expiry date: aug-2012.5) ifu reference: 090200701 corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: examination of the returned device found evidence to support disassociation of the liner from the cup while implanted, as well as evidence of wear and device fracture.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot: 1) quantity manufactured: (b)(4) 2) date of manufacture: 30-aug-2007.3) any anomalies or deviations identified in dhr: none 4) expiry date: aug-2012 5) ifu reference: (b)(4).

Brand Name
PINN LINER NEUT 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11387826
Report Number1818910-2021-03930
Device Sequence Number3865964
Product Code LPH
UDI-Device Identifier10603295011118
UDI-Public10603295011118
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2012
Device Model Number1218-28-050
Device Catalogue Number121828050
Device Lot NumberB3BBA1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/30/2021
05/10/2021
05/13/2021
03/10/2022
06/30/2023
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/04/2021
05/11/2021
05/20/2021
03/10/2022
07/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(AESCULAP); PINN LINER NEUT 28IDX50OD; SPIR SANDBLASTED CUP D50; SPIR SB APEX HOLE ELIMINATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale